Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 41, NWS Riverton, WY

September 4, 2016Fremont County, Sweetwater County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Sep 4, 2016, 1:55 PM MDT for Fremont County, Sweetwater County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2016, 1:55 PM MDT (19:55 UTC)
Expired
Sep 4, 2016, 2:45 PM MDT
In force
50 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Fremont County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 98 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WUUS55 KRIW 041955
SVRRIW
WYC013-037-042045-
/O.NEW.KRIW.SV.W.0041.160904T1955Z-160904T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
155 PM MDT SUN SEP 4 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING...
  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 245 PM MDT

* AT 155 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
  SOUTHEAST OF OREGON BUTTES...WHICH IS 43 MILES NORTHWEST OF
  WAMSUTTER...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4201 10858 4216 10871 4248 10829 4228 10790
TIME...MOT...LOC 1955Z 237DEG 32KT 4213 10856 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BRAUN
3 follow-up statements
260 
WWUS55 KRIW 042002
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT SUN SEP 4 2016

WYC013-037-042045-
/O.CON.KRIW.SV.W.0041.000000T0000Z-160904T2045Z/
SWEETWATER-FREMONT-
202 PM MDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES...

AT 202 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES EAST OF
OREGON BUTTES...WHICH IS 39 MILES SOUTHWEST OF JEFFREY CITY...MOVING
NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4201 10858 4216 10871 4248 10829 4228 10790
TIME...MOT...LOC 2002Z 237DEG 32KT 4217 10849 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BRAUN
271 
WWUS55 KRIW 042016 RRA
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
216 PM MDT SUN SEP 4 2016

WYC013-037-042045-
/O.CON.KRIW.SV.W.0041.000000T0000Z-160904T2045Z/
SWEETWATER-FREMONT-
216 PM MDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES...

AT 216 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES SOUTH OF
SWEETWATER STATION...WHICH IS 30 MILES SOUTHWEST OF JEFFREY CITY...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4201 10858 4216 10871 4248 10829 4228 10790
TIME...MOT...LOC 2016Z 237DEG 32KT 4224 10834 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BRAUN
937 
WWUS55 KRIW 042027
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
227 PM MDT SUN SEP 4 2016

WYC013-037-042045-
/O.CON.KRIW.SV.W.0041.000000T0000Z-160904T2045Z/
SWEETWATER-FREMONT-
227 PM MDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES...

AT 226 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF
SWEETWATER STATION...WHICH IS 23 MILES SOUTHWEST OF JEFFREY CITY...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4201 10858 4216 10871 4248 10829 4228 10790
TIME...MOT...LOC 2026Z 237DEG 32KT 4229 10823 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

BRAUN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 11:01 AM MDT, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 4, 11:01 AM MDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1101 AM MDT SUN SEP 4 2016

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

Monsoon moisture has been streaming north northeast this
evening across southwest, central and eastern Wyoming ahead of the
approaching broad trough of low pressure from the west with the
trough axis now making landfall. This monsoon plume has been
producing fairly widespread but relatively weak convection that has
been producing mainly measurable rainfall along with small
concentrated areas of LTG, as well as at least one report of pea
size hail over Casper earlier this evening. Just to the west, more
widespread Pacific moisture is stream nne across west central and nw
WY, and is more correlated with the approaching trough. The trend
will be for precip becoming more stratiform in nature as the first
shortwave from this broad longwave trough approaches the area. A jet
couplet, and a mid level circulation over YNP, and a sw to ne
oriented thermal ribbon will contribute to significant precip,
mainly over northwest WY today. Then later today and tonight, the
southeast portion of a significant area of QG forcing, difluent
flow, as well as the southern tier of isentropic lift, mainly
affecting Montana, will contribute more significant precip, mainly
to the northwest portion of our CWA tonight, along with the first
shortwave passage/vort max. With the thick stratiform clouds/precip
as well as the resultant evaporative cooling, today should be the
coolest day of the week in many areas of the west/nw with highs only
in the 40s and 50s. Showers and isolated thunderstorms will fall
elsewhere, with the least amount of precip expected in southern
Wyoming. Tonight, the anafront at the sfc/700mb level will get a
shove southeast behind the first shortwave with 700mb temps
dropping to -3c in extreme nw WY according to the GFS as opposed to
the milder NAM. Will go with the colder GFS to account for the added
cooling due to the evaporative cooling due to persistent precip.
This will result in snow levels dropping to 9k in nw WY by 09z
tonight and then 7k by 12z Monday morning. Although precip amounts
over west central and nw WY should run anywhere from close to one
half of an inch to 3/4 of an inch with isold areas one inch, where
embedded cells give precip totals a boost, snow amounts should be
relatively light, generally 1 to 2 inches of wet snow, except for
high elevations that happen to capture several inches of snow
pellets underneath a healthy convective cell. A good chance of
showers will continue for central zones Monday night. Then after the
closed 500mb low over Montana pulls out to the nne, wrap around
moisture will contribute to additional instability rain/snow showers
from cold air cu, especially in areas that favor northwest flow in
the Tetons/YNP on Monday. The rest of northern Wyoming will
experience showers Monday as well with central and southern Wyoming
mostly dry. Southwest winds will increase today and Monday across
the southern wind corridor to the southeast of the storm center from
RKS to CPR, but as far as fire danger goes, the RH will be too high
for critical fire weather. One side note, expect post frontal 8mb
sfc pressure rises to stir up the north northeast winds in the
lower Wind River Basin/mouth of the Wind River Canyon/Big Horn
Basin early this evening. Showers will decrease Monday evening as
the storm pulls off to the northeast and the second shortwave
clears the area. Then another shortwave on the backside of the
main trough will approach the area Tuesday, with the best
instability progged to be over Johnson County where the lowest
lifted indices and a theta e ridge will be in place, so best bet
for thunderstorms late Tuesday afternoon and evening will be in
that area. High temperatures will slowly warm up in the west
Monday and Tuesday with southern and eastern zones experiencing
their coolest day on Monday. Highs will be in the 40s/50s today in
the west, rising to the 50s/60s by Tuesday. In northern WY, at the
lower elevations, east of the divide, highs will rise from the 60s
to the 70s with central WY rising through the 70s through Tuesday.
However, many areas should see below freezing temperatures, even
lower elevations east of the divide Tuesday morning after skies
clear.

.LONG TERM...WEDNESDAY THROUGH SUNDAY

Synopsis...The south will see breezy to windy and dry conditions
through the period. Some showers will linger along and north of
Interstate 90 Wednesday morning behind a departing disturbance.
Another disturbance will bring chances of showers and isolated
thunderstorms across northwest mountains and far north Thursday
afternoon into Friday.  Cooler temperatures expected Friday behind a
cold front.  A dry and milder westerly flow should prevail next
weekend with a return to above normal temperatures.

Discussion...The main differences between the ECMWF and GFS this
morning continue to center around upper low currently moving east
along the Aleutian Islands.  Overall, models have reversed their
solutions over the last few days with the ECMWF now advertising a
more amplified flow, digging this upper low further south across the
northern Rockies into the northern/central High Plains Thursday and
Friday.  GFS shows a flatter flow with this system tracking along
the U.S. Canadian border, keeping associated precipitation north of
the area.  EC and GFS ensemble means do not increase confidence with
each mirroring their respective deterministic runs.  Forecast leaves
low PoPs across the northwest mountains and far north Thursday and
Friday as a compromise.  There is more confidence a cold front
bringing more Fall-like temperatures into the area Friday (given
this system's origins) with highs expected to be in the 60s to near
70 across the north and central valleys and basins.   There is good
overall model agreement on a dry and milder westerly flow prevailing
across the area behind this system next weekend.

&&

.AVIATION.../18Z ISSUANCE/

Ongoing isolated -SHRA and -TSRA across the entire forecast area
today will shift more across the northern half of WY later tonight.
In the meantime, convection will continue and increase slightly
through the day...especially after 21Z. The most favorable areas
through 00Z appear to be east of a KEMM - KRIW - KBYG line as well
as over the northern/northwestern mountains. Later tonight,
convection will move northward after 06Z especially across northwest
WY as better dynamics associated with an upper level
trough/disturbance spreads over the area. Stronger storms of the day
look to be located mainly across southern and portions of east
central WY today...with gusty outflow winds the most likely threat.
Generally the area can expect breezy south to southwest wind ahead
of the front across southern WY, and breezy northerly winds in wake
of the front over portions of central and northern WY with mixed
winds between the two areas. tonight. MVFR/IFR ceilings may develop
across the portions of the forecast area tonight through Monday
morning in addition to brief MVFR conditions that will occur with
any convective activity this afternoon.

&&

.FIRE WEATHER...

Today looks quite dry again for parts of Central Wyoming along
with gusty southwest winds, approaching, but not quite critical,
in spite of the increasing southwest winds, with the relative
humidity remaining above 20 percent for the most part south of
about a BPI to CPR line. The driest area may be in the far
southwest with some rh's getting down into the upper teens.

A trend toward much cooler and wetter weather is expected tonight
through Monday, especially in the northwest zones, where between one
half and three quarters of an inch of precipitation is expected
along with snow fall over the lower elevations of Yellowstone Park
and between 7500 and 9500 feet across the rest of the western,
northern and central mountains. Lowest in the far north.

&&

.RIW Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Lipson
LONG TERM...AEM
AVIATION...BRAUN
FIRE WEATHER...Lipson
Hazardous weather outlook, Sep 4, 3:02 AM MDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
302 AM MDT SUN SEP 4 2016

WYZ001>020-022>030-050915-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
302 AM MDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

TODAY AND TONIGHT...ISOLATED TO SCATTERED THUNDERSTORMS OVER THE
NORTH AND CENTRAL. AN INCH OR TWO OF SNOW POSSIBLE OVER THE
NORTHERN MOUNTAINS AND HIGHER ELEVATIONS OF YELLOWSTONE NATIONAL
PARK TONIGHT AND MONDAY MORNING. SOMEWHAT ELEVATED FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF SOUTHWEST WYOMING TODAY.

.DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY

TUESDAY...ISOLATED THUNDERSTORMS NORTH AND CENTRAL. LATE DAY
THUNDERSTORMS WILL BE MORE NUMEROUS OVER EASTERN JOHNSON COUNTY
AND NORTHEAST NATRONA COUNTY WITH A FEW STRONG STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OF OVER 45 MPH
AS WELL AS ANY SNOW ACCUMULATIONS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Sep 4, 1:10 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
110 PM MDT SUN SEP 4 2016

WYZ012-041945-
TETON AND GROS VENTRE MOUNTAINS-
110 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON COUNTY UNTIL
145 PM MDT...

AT 110 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GRANITE FALLS HOT SPRINGS...WHICH IS 21 MILES EAST OF
JACKSON...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN TETON
COUNTY...INCLUDING THE FOLLOWING LOCATIONS: GRANITE CREEK
CAMPGROUND... RED HILLS CAMPGROUND AND CRYSTAL CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4371 11042 4363 11006 4327 11027 4327 11029
      4328 11029 4329 11031 4328 11034 4332 11051
TIME...MOT...LOC 1910Z 196DEG 17KT 4338 11037

BRAUN
Special weather statement, Sep 4, 1:12 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
112 PM MDT SUN SEP 4 2016

WYZ007-009-017-020-042000-
WIND RIVER BASIN-BIGHORN MOUNTAINS SOUTHEAST-OWL CREEK AND BRIDGER
MOUNTAINS-NATRONA COUNTY LOWER ELEVATIONS-
112 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT AND
NORTHWESTERN NATRONA COUNTIES UNTIL 200 PM MDT...

AT 111 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CASTLE GARDENS...WHICH IS 29 MILES SOUTHEAST OF SHOSHONI...MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HILAND AND WALTMAN REST AREA AROUND 140 PM MDT.
  WALTMAN AROUND 145 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARMINTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4292 10745 4293 10747 4294 10753 4291 10755
      4290 10753 4289 10754 4286 10765 4301 10778
      4343 10725 4308 10687
TIME...MOT...LOC 1911Z 237DEG 34KT 4298 10763

BRAUN
Special weather statement, Sep 4, 1:14 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
114 PM MDT SUN SEP 4 2016

WYZ014-025-026-041945-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-WIND RIVER
MOUNTAINS WEST-
114 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 145
PM MDT...

AT 113 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF MESA GAS FIELD...WHICH IS 12 MILES SOUTHWEST OF
PINEDALE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DANIEL AROUND 130 PM MDT.
  PINEDALE AROUND 140 PM MDT.
  CORA...FREMONT LAKE AND WILLOW LAKE AROUND 145 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4263 10998 4271 11020 4314 10997 4301 10964
TIME...MOT...LOC 1913Z 207DEG 23KT 4274 11005

BRAUN
Special weather statement, Sep 4, 1:17 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
117 PM MDT SUN SEP 4 2016

WYZ001-002-041945-
ABSAROKA MOUNTAINS-YELLOWSTONE NATIONAL PARK-
117 PM MDT SUN SEP 4 2016

...SPECIAL WEATHER STATEMENT...

AT 117 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOUTHEAST ARM OF LAKE YELLOWSTONE...WHICH IS 13 MILES SOUTHWEST OF
EAST ENTRANCE...MOVING NORTH AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SYLVAN LAKE AND SYLVAN PASS AROUND 130 PM MDT.
  EAST ENTRANCE AROUND 135 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PAHASKA TEPEE...
SHOSHONE LODGE AND GUEST RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4427 11013 4436 11046 4484 11032 4472 10973
TIME...MOT...LOC 1917Z 199DEG 33KT 4438 11022

BRAUN
Special weather statement, Sep 4, 1:23 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
123 PM MDT SUN SEP 4 2016

WYZ019-030-042000-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY-
123 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SWEETWATER AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 200 PM MDT...

AT 122 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 20 MILES SOUTHEAST OF OREGON BUTTES TO 13 MILES
EAST OF BOARS TUSK. MOVEMENT WAS NORTHEAST AT 35 MPH.

NICKEL TO A FEW ONE INCH SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4256 10774 4240 10857 4193 10907 4203 10811
TIME...MOT...LOC 1922Z 228DEG 31KT 4214 10848 4199 10894

BRAUN
Special weather statement, Sep 4, 1:53 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
153 PM MDT SUN SEP 4 2016

WYZ009-020-042045-
BIGHORN MOUNTAINS SOUTHEAST-NATRONA COUNTY LOWER ELEVATIONS-
153 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA COUNTY UNTIL
245 PM MDT...

AT 153 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF WALTMAN REST AREA...WHICH IS 46 MILES SOUTHWEST OF
KAYCEE...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RED WALL AROUND 225 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARMINTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4323 10661 4302 10725 4318 10744 4325 10733
      4324 10730 4327 10730 4352 10691
TIME...MOT...LOC 1953Z 237DEG 32KT 4317 10719

BRAUN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:30 PM MDTSpecial Weather StatementRIWNatrona30 min
Sep 3, 6:55 PM MDTSpecial Weather StatementRIWNatrona20 min
Sep 3, 7:11 PM MDTSpecial Weather StatementRIWNatrona34 min
Sep 3, 8:19 PM MDTSpecial Weather StatementRIWNatrona41 min
Sep 3, 8:25 PM MDTSpecial Weather StatementRIWLincoln35 min
Sep 4, 12:44 PM MDTSpecial Weather StatementRIWPark46 min
Sep 4, 12:46 PM MDTSpecial Weather StatementRIWSweetwater44 min
Sep 4, 12:48 PM MDTSpecial Weather StatementRIWSublette27 min
Sep 4, 1:10 PM MDTSpecial Weather StatementRIW35 min
Sep 4, 1:12 PM MDTSpecial Weather StatementRIWNatrona48 min
Sep 4, 1:14 PM MDTSpecial Weather StatementRIWSublette31 min
Sep 4, 1:17 PM MDTSpecial Weather StatementRIWPark28 min
Sep 4, 1:23 PM MDTSpecial Weather StatementRIW37 min
Sep 4, 1:42 PM MDTSevere Thunderstorm WarningRIWFremont48 min
Sep 4, 1:53 PM MDTSpecial Weather StatementRIWNatrona52 min
Sep 4, 1:59 PM MDTSpecial Weather StatementRIWSublette31 min
Sep 4, 2:25 PM MDTSpecial Weather StatementRIW35 min
Sep 4, 2:36 PM MDTSevere Thunderstorm WarningRIWFremont, Sweetwater24 min
Sep 4, 2:41 PM MDTSpecial Weather StatementRIW34 min
Sep 4, 2:56 PM MDTSpecial Weather StatementRIWNatrona49 min
Sep 4, 2:59 PM MDTSevere Thunderstorm WarningRIWFremont46 min
Sep 4, 3:08 PM MDTSpecial Weather StatementRIW37 min
Sep 4, 3:25 PM MDTSevere Thunderstorm WarningRIWNatrona20 min
Sep 4, 3:47 PM MDTSpecial Weather StatementRIW28 min
Sep 4, 3:55 PM MDTSpecial Weather StatementRIWHot Springs50 min
Sep 4, 4:10 PM MDTSpecial Weather StatementRIWNatrona50 min
Sep 4, 4:17 PM MDTSevere Thunderstorm WarningRIWNatrona28 min
Sep 4, 4:24 PM MDTSpecial Weather StatementRIW36 min
Sep 4, 4:43 PM MDTSevere Thunderstorm WarningRIWNatrona62 min
Sep 4, 4:54 PM MDTSpecial Weather StatementRIW51 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.